Make It Decaf For Me

As I was leaving work yesterday, it occurred to me that what I’ve been feeling lately (at least for the past week or so) is anxiety. Once I had that epiphany, I realized it might be more accurate that it’s the effects of weaning off the anxiety medication. When I got home I checked. Yup. Headaches, nausea (not too bad though), fatigue, irritability (big time), and tinnitus. Lots of tinnitus last night specifically.

My first thought, and I bet Lion’s, is that I should just go back on the medication. It doesn’t seem to be having any effect on my libido. Why not just take it? However, I think things will even out if I just keep plugging away. I’ll give it at least another week to see if it improves. In hindsight, it was probably a really stupid idea to stop taking anxiety medication before things got less stressful. Lion needs to get back to work and COVID needs to be over and then it would have been okay to stop. But now that I’ve done it, I need to ride it out.

After dinner and my shower, I moved over to snuggle with Lion. He said he thought I wasn’t talking to him. I wasn’t not talking to him. At least, not on purpose. I think I was so busy listening to the tinnitus that I didn’t realize I wasn’t talking to him. I will admit that there were a few times I was going to tell him something that happened at work, but I anticipated another “form” or “coffee pot” conversation so I decided it wasn’t important enough to talk about. Yeah. That is a bit sad to admit that I avoided a conversation because of the potential for misunderstanding. I wouldn’t have avoided it if it had been something crucial. I definitely would have told Lion if the house was on fire, for example. Something trivial about work wasn’t worth it. I guess I’m a bit gun shy. Coupled with the tinnitus and other withdrawal symptoms, it really wasn’t worth the prospect of another misunderstanding.

Maybe that’s why I decided to wipe the slate clean for the other two conversations. I think the added pressure to spank Lion, given the fact that I just spanked him for other things, was too much for me yesterday. That might have had something to do with not talking to him too. I don’t know. Just spit balling here.

2 Comments

  1. Maybe I’m connecting random dots here, but you say you’re coming off your anxiety medication and reacting badly to it, point at two major sources of stress in your life, mention two recent incidents that are still weighing on you, and now you’re avoiding communicating with your husband because you’re anxious it might go badly? Not trying to be rude (I’m taking head meds myself!) but it sounds like you’d be better taking the pills, especially given how badly your body is coping with withdrawal.

    I’m no medical expert, but I have recently been on sertraline, which did nothing for me, and now I’m on duloxetine, which had a noticeable positive impact! Plus a bunch of other meds; if I could walk I would rattle!

    1. Author

      Lion said I should just start the drug again (Duloxetene btw) but I’m debating if I’m closer to the beginning or end of the withdrawal process. If the “aaaargh” is almost over and then I’ll be fine, then I should stay off it. On the other hand, losing my libido was not a big deal to me. But was it not a big deal because of the drug? And around and around we go.

What do you think?